MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/00185787251408703

Медицинская библиотека · Hospital pharmacy · 2026

Inadvertent Administration of Oxytocin via Epidural.

Tcherepanova Alexandra, Achu-Lopes Rachel, OGrady Niamh, Vincent William, Sarg Mohamed T, Brook Karolina

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

A patient at our institution was admitted to Labor & Delivery at 41-weeks' gestation for augmentation of early labor for spontaneous rupture of membranes. The anesthesia team placed an epidural catheter and initiated an infusion of bupivacaine with fentanyl for pain management. During nursing shift change several hours later, staff found oxytocin connected to the patient's epidural catheter. A root cause analysis identified that a combination of human error, workflow inefficiencies, and technology challenges contributed to this error. Because the neuraxial and oxytocin infusion bags were the same size, the Department of Pharmacy recommended switching oxytocin infusion bags to a more distinct size. We summarize the literature on inadvertent neuraxial medication infusions, which can lead to devastating consequences. While this patient experienced no adverse effects, we present this case as a cautionary case study to highlight the need for system-level interventions to enhance patient safety.

Для цитирования: Tcherepanova Alexandra, Achu-Lopes Rachel, OGrady Niamh, Vincent William, Sarg Mohamed T, Brook Karolina. Inadvertent Administration of Oxytocin via Epidural.. Hospital pharmacy. 2026. DOI: 10.1177/00185787251408703.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.